Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 30, 2017, 11:45 PM CDT for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2017, 11:45 PM CDT (04:45 UTC)
- Expired
- Aug 31, 2017, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 101 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
954
WGUS54 KSHV 310445
FFWSHV
TXC403-405-419-310845-
/O.NEW.KSHV.FF.W.0043.170831T0445Z-170831T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1145 PM CDT WED AUG 30 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Shelby County in eastern Texas...
San Augustine County in eastern Texas...
Sabine County in eastern Texas...
* Until 345 AM CDT
* At 1145 PM CDT, Doppler radar indicated areas of light to moderate
rain continuing to fall across the warned area. Widespread
rainfall amounts five to in excess of ten inches have fallen
today, with numerous roads across Southern Shelby and much of
Sabine Counties closed due to flooding. While the heavy rainfall
threat continues to diminish, additional rises on area creeks and
streams will continue overnight, prolonging the flood threat.
* Some locations that will experience flooding include...
Center, Milam, San Augustine, Logansport, Hemphill, Tenaha,
Pineland, Joaquin, Browndell, Patroon, Bland Lake, Neuville,
Rosevine, Macune, Shelbyville, Huxley, Broaddus, Jericho, Stockman
and Bronson.
Additional rainfall amounts of a quarter to half inch, with isolated
higher amounts up to an inch, are possible in the warned area,
through 345 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3122 9432 3157 9431 3164 9439 3185 9446
3198 9413 3198 9401 3192 9397 3190 9390
3170 9380 3160 9384 3153 9380 3151 9371
3147 9375 3137 9367 3137 9364 3131 9369
3127 9362 3118 9360 3116 9391 3110 9413
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:57 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 30, 9:57 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
957 PM CDT Wed Aug 30 2017
.DISCUSSION...
Tropical Depression Harvey continues to move north-northeast
across the region, and the center of circulation was located near
Alexandria. Most of the heavy rain and gusty winds have been
occurring north and west of the center. This trend is likely to
continue through the night. PoPs were adjusted slightly to account
for these trends through tonight and into Thursday. Most of the
heavy rainfall has moved into the Toledo Bend Country and adjacent
portions of West Central Louisiana. No changes have been made to
the Flash Flood Watch as high water conditions are still ongoing
across some of Deep East Texas, and the rain has yet to
completely move out. Later shifts may be able to trim
counties/parishes from the watch as Harvey moves northeast and
the rain begins to diminish.
Wind speeds have also decreased across most of East Texas,
Southern Arkansas, and Northern Louisiana. Center, Shreveport,
Minden, and El Dorado have still been observing winds above Lake
Wind Advisory criteria. The majority of the model guidance still
indicates that wind speeds will diminish during the early morning
hours. Therefore, a few East Texas counties were trimmed from the
Lake Wind Advisory, but the advisory will remain for areas farther
east. Current plans are for the advisory to expire at 06z.
Updated text products will be sent shortly.
CN
&&
.PREV DISCUSSION... /issued 715 PM CDT Wed Aug 30 2017/
AVIATION...
The center of TD Harvey has shifted NE to near AEX as of 00Z, with
extensive areas of convection expected to continue across the Nrn
and Wrn quadrants of the storm over much of Ncntrl LA/extreme Ern
TX. IFR cigs with reduced vsbys in SHRA will continue tonight
across the N LA/ELD terminals tonight as the remnants of Harvey
drifts NE into NE LA, with some improvements to cigs and a slow
decrease in the SHRA is observed over extreme Ern TX. Harvey is
expected to progress NE to the MS River into NW MS by midday
Thursday, with the wrap-around SHRA expected to diminish over the
ELD/MLU terminals by or shortly after 18Z. Should also see a
gradual improvement in cigs as well from W to E Thursday morning,
with VFR cigs returning to extreme Ern TX, with this translating
into NW LA by early afternoon. However, only modest improvement to
cigs (to low MVFR) is expected at ELD/MLU Thursday afternoon,
although these cigs may scatter out by the end of the 00Z TAF
period. Farther W, VFR cigs may eventually scatter out by
afternoon/early evening over E TX/extreme SW AR and Wrn LA. NNE
winds 8-12kts with gusts to 25kts over SW AR/N LA/extreme Ern TX
will become more NW 9-13kts with occasional higher gusts after
12Z. /15/
PREV DISCUSSION... /issued 409 PM CDT Wed Aug 30 2017/
DISCUSSION...
Harvey still remains a Tropical Storm as of the 4PM NHC update
with maximum sustained winds of 35 kts along the Louisiana coast,
but this should not be the case for much longer as winds continue
to drop off with further inland progression. The latest update
places the center of circulation very near DeRidder, Louisiana.
Bands of heavy rainfall continue to spiral around the center of
Harvey with additional heavier bands well out away from the center
across deep east Texas and north Louisiana where our Flash Flood
Watch is still in effect through Thursday. Depending on the speed
of Harvey this watch could be cancelled earlier but for now, will
keep the expiration time as is through 7PM tomorrow. Additional
rainfall amounts will still be piling up quickly across the watch
area through tonight and early Thursday with 3-6 inches likely
with isolated higher amounts close to 8 inches or more possible.
The threat of gusty winds will continue to diminish overnight as
Harvey weakens to a Tropical Depression, but will continue the
current Lake Wind Advisory through 1 AM Thursday. The threat of
isolated tornadoes with some of the stronger rain bands will also
remain possible overnight, but mainly across north Louisiana and
south central Arkansas with this threat also diminishing early
Thursday.
Shifting ahead to Thursday night into early Friday, the remnants
of Harvey should all be exiting our region and allow the start of
a brief warming trend with drier conditions expected through the
weekend. With a gradual return in Gulf moisture by Sunday, can't
rule out a few showers and isolated storms across our far southern
zones on Sunday afternoon. This trend of increasing Gulf moisture
will carry through early to mid next week with rain chances on the
rise areawide once again by Monday and especially Tuesday through
Wednesday as another potential tropical disturbance from the Gulf
interacts with an unusually strong late summer cold front shifting
south into our region on Wednesday. Much cooler and drier weather
will carry through the remainder of the extended forecast in the
wake of this front. High temperatures will hover around the 90
degree mark this weekend through early next week before dropping
back into the lower to mid 80s by the middle and latter parts of
next week behind the cold front.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 84 68 88 / 100 50 10 10
MLU 72 77 67 86 / 100 90 40 10
DEQ 71 86 65 88 / 20 20 10 10
TXK 71 85 66 88 / 40 40 10 10
ELD 70 78 66 87 / 100 80 30 10
TYR 71 87 68 88 / 10 0 0 10
GGG 71 86 68 88 / 50 20 0 10
LFK 71 86 69 89 / 70 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ070>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001>006-
010>014-017>022.
Flash Flood Watch through Thursday evening for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ112-126-138-
151-153-166-167.
Flash Flood Watch through Thursday evening for TXZ151>153-
165>167.
&&
09/15Hazardous weather outlook, Aug 30, 9:46 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 946 PM CDT Wed Aug 30 2017 LAZ001>006-010>014-017>022-TXZ151>153-165>167-311100- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 946 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Areas of moderate to occasionally heavy rainfall will continue northeast across the area tonight as Tropical Depression Harvey shifts northeast into Central Louisiana and Northeast Louisiana tonight. Additional rainfall amounts of 1 to 3 inches are expected east of a line from Lower Toledo Bend to El Dorado Arkansas. Combined with heavy rainfall that has already occurred, event rainfall totals of 3 to 6 inches are expected to be common. Higher event totals of 8 to 10 inches, with a few spots over 12 inches, are likely across portions of Deep East Texas, the Toledo Bend Country, and adjacent portions of West Central Arkansas. Therefore, flash flooding will continue to be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Ongoing rainfall is expected Thursday morning. However, this rainfall will taper off later in the day, with mostly dry weather for the Labor Day Holiday Weekend, although areas of high water remain possible at a few locations through at least Thursday. Scattered showers and thunderstorms will return to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may possibly be required at a few locations this afternoon and evening. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-311100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 946 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... Areas of mainly light to occasionally moderate and heavy rainfall can be expected today and tonight. However, flooding and strong storms do not appear to be a significant threat at this time for this area, associated with Tropical Depression Harvey. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rainfall will taper off during the day Thursday. Mostly dry weather expected for the Labor Day Holiday Weekend with scattered showers and thunderstorms returning to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 09
In the hours before
Local storm report, Aug 30, 9:58 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLASH FLOOD 7 NNE CAMPTI 31.99N 93.06W
08/30/2017 NATCHITOCHES LA LAW ENFORCEMENT
HIGHWAY 153 ABOUT 1 MILE NORTH OF HIGHWAY 9
NEAR THE CRESTON COMMUNITY WAS CLOSED DUE TO
FLOODING.
&&
15Local storm report, Aug 30, 10:01 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 S ASHLAND 32.10N 93.10W
08/30/2017 NATCHITOCHES LA LAW ENFORCEMENT
HIGHWAY 153 NEAR RED NELSON ROAD JUST SOUTH
OF ASHLAND WAS CLOSED DUE TO FLOODING.
&&
15Local storm report, Aug 30, 10:19 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 7 S HUNTINGTON 31.18N 94.59W
08/30/2017 ANGELINA TX DEPT OF HIGHWAYS
FM 1818 AT BILOXI CREEK, BEAR CREEK AND
LITTLE BUCK CREEK FLOODED TXDOT LFK TWEET.
&&
25Local storm report, Aug 30, 10:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM FLASH FLOOD 4 WSW CENTER 31.78N 94.25W
08/30/2017 SHELBY TX DEPT OF HIGHWAYS
TXDOT REPORTS THAT FM 138 OVER BUSH CREEK IS
COVERED IN HIGH WATER.
&&
15Local storm report, Aug 30, 10:31 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 10 ENE SAN AUGUSTINE 31.60N 93.97W
08/30/2017 SHELBY TX DEPT OF HIGHWAYS
TXDOT REPORTS THAT FM 353 AT HIGHWAY 87 NEAR
THE PATROON COMMUNITY IS CLOSED DUE TO
FLOODING.
&&
15Local storm report, Aug 30, 11:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TROPICAL STORM 3 NW FARMERVILLE 32.80N 92.44W
08/30/2017 UNION LA LAW ENFORCEMENT
LARGE LIMB OR TREE FELL THROUGH ROOF OF
HOME, CAUSING STRUCTURAL DAMAGE AND WATER TO
COME INTO HOME. WRKLSR.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:46 PM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches | 9 hr |
| Aug 30, 7:51 PM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 4 hr |
| Aug 31, 3:50 AM CDT | Areal Flood Warning | SHV | Sabine, San Augustine, Shelby | 6 hr |
| Aug 31, 4:38 AM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches | 9 hr |
| Aug 31, 9:42 AM CDT | Areal Flood Warning | SHV | Sabine, San Augustine, Shelby | 9 hr |
| Aug 31, 1:40 PM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.